Dr Bollmann, Skin Care Specialist, Anti-Aging Expert
Many people report hair loss while using products with aspartame, present in many diet drinks, including diet sodas. While the research specifically studying hair loss is limited, The Nurses Health Study and the Health Professionals Followup Study linked aspartame consumption to other health issues, including lymphoma and multiple myeloma in men. The National Institute of Environmental Health Science published a study which found an increased cancer risk even with low doses of aspartame.
Aspartame is found in many “diet” products. If you’re drinking diet shakes, diet soda, or eating other products containing aspartame, here are a few things you need to know to help you decide whether aspartame-laden diet products are for you: the National Institutes of Health had cataloged 167 adverse effects linked to aspartame use, among them anxiety attacks, appetite problems such as binge eating, birth defects, vision problems such as blurred vision, brain tumors, chest pain, depression, dizziness and vertigo, edema, epilepsy and seizures, fatigue, headaches and migraines, hearing loss and tinnitus, heart palpitations, hyperactivity, insomnia, joint pain, memory loss, PMS, psychiatric disorders, reproductive problems, and uterine tumors. Some of the cancers linked to aspartame include brain, liver, lung, kidney, and lymphoreticular cancer.
When a diet drink containing aspartame is stored at 85 degrees Fahrenheit for a week or longer, there is no aspartame left in the soft drinks, just the components it breaks down into, like formaldehyde, formic acid, and diketopiperazine, a chemical which can cause brain tumors. All of these substances are known to be toxic to humans.
If you’re suffering from hair loss due to diet shakes, soda, or foods, you may want to reconsider your options. The best way to lose weight is to eat a healthy diet with real food and devoid of synthetic ingredients, while increasing your activity levels.
Comments will be approved before showing up.
First, the answer is yes, retinol can make wrinkles worse, especially when you first start using it. What is happening is a drying effect, and one can get epidermal sliding from separation from the dermis. But this is temporary, and will eventually end up tightening the skin around the eyelids, provided you are using a potent retinol preparation.